Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 474, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 2, 2006, 6:24 PM CDT for Boone County, Missouri. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2006, 6:24 PM CDT (23:24 UTC)
- Expired
- Aug 2, 2006, 6:56 PM CDT
- In force
- 32 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Boone County, MO
The radar
The St Louis radar (KLSX), 144 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 6:30 PM CDT | TSTM WND DMG | 2 S Easley, MO | 2 FOOT DIAMETER TREE BLOWN DOWN AND BLOCKING ROAD. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 022324
SVRLSX
MOC019-030015-
/O.NEW.KLSX.SV.W.0474.060802T2324Z-060803T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
624 PM CDT WED AUG 2 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BOONE COUNTY IN CENTRAL MISSOURI
* UNTIL 715 PM CDT
* AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES
SOUTH OF EASLEY...OR ABOUT 6 MILES WEST OF ASHLAND...AND MOVING
EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ASHLAND...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3883 9244 3881 9240 3874 9240 3865 9221
3892 9216
$$
TRUETT1 follow-up statement
000
WWUS53 KLSX 022356
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
656 PM CDT WED AUG 2 2006
MOC019-030006-
/O.CAN.KLSX.SV.W.0474.000000T0000Z-060803T0015Z/
BOONE MO-
656 PM CDT WED AUG 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOONE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 3883 9244 3881 9240 3874 9240 3865 9221
3892 9216
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 5:49 PM CDT, 35 minutes earlier.
Area forecast discussion, Aug 2, 5:49 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
549 PM CDT WED AUG 2 2006
.DISCUSSION...
MAIN FOCUS FOR THE SHORT TERM WILL BE PRECIP CHCS THRU FRI. AS OF
18Z THE CDFNT STRETCHED FROM WRN WI SWWD THRU CNTRL IA INTO CNTRL
KS. DECENT CU FIELD DEVELOPED TDY WITH MODEST AMTS OF
CAPE...GENERALLY AOA 2000 J/KG...WITH LITTLE CIN. APPEARS TO BE NO
FOCUS MECHANISM THIS AFTN. HOWEVER...SCT SHRA ARE STILL DEVELOPING
JUST W OF CWA.
MDLS INDICATE AMPLE INSTABILITY WITH LOW LVL LAPSE RATES AROUND 8.5
TO 9 C/KM AHEAD OF THE CDFNT THRU 06Z TNGT. WITH HIGH PWS AND K
INDEX VALUES IN THE 45C RANGE...EXPECT THESE STORMS TO BE EFFICIENT
RAIN PRODUCERS.
MDLS ARE IN GOOD AGREEMENT WITH PLACEMENT OF CDFNT THRU TMW NGT.
HOWEVER...GFS CONTDS TO STRENGTHEN FNT AND ASSOCIATED LOW PRESSURE
SYSTEM WHILE NAM AND UKMET SEEM TO WASH OUT THE FNT. NAM AND UKMET
ARE FAVORED SOLNS AS GFS 500H S/W IS TOO VIGOROUS DUE TO FEEDBACK
ISSUES. LEFT SLGHT CHC OF PRECIP IN SRN CWA FOR FRI AS CDFNT LINGERS
JUST S OF THE AREA.
FOR THE EXTD...NOT MUCH TO TALK ABOUT FOR FCST PRD. MAIN THREAT OF
PRECIP IS MON INTO TUES AS A CDFNT MOVES INTO THE AREA. NOT VERY
CONFIDENT ABOUT THIS FEATURE AS GFS HAS ISSUES WITH CONVECTIVE
FEEDBACK AND IS SOME VARIABILITY IN ENSEMBLE MEMBERS. ECMWF IS MORE
FAVORABLE AS IT KEEPS THE CDFNT N OF CWA THRU WED. HOWEVER...WILL
KEEP WED DRY AT THIS TIME.
WENT ABV GUIDANCE TEMPS FOR MUCH OF EXTD. GFS HAS MORE CLD CVR THAN
WHAT I EXPECT SO HAVE RAISED TEMPS TO ACCOMMODATE. ATTM...HEAT
INDICES REACH UPPER 90S ON SUN AND MON WITH ACTUAL TEMPS IN MID 90S.
&&
.AVIATION...
FOR THE 00Z TAFS...SCT SHRA AND TSRA DVLPG IN CNTRL MO NR COU
ATTM. WILL LIKELY NEED TO INCLUDE A TEMPO GRP FOR TSRA OR AT
LEAST VCTS DURING THE FIRST COUPLE OF HRS OF THE TAF VALID TIME.
THIS ACTIVITY WILL PROBABLY DISSPATE ARND SUNSET WITH THE BETTER
THREAT OF CONVECTION LTR TGT AND THU AS A CDFNT MOVES SEWD THRU
THE CWA. THIS CDFNT CURRENTLY EXTDS FM A SFC LOW OVR SERN WI SW
THRU NERN KS. THIS CDFNT SHOULD MOVE SEWD THRU UIN ARND 09-12Z
THU...COU ARND 12-15Z THU...AND STL ARND 15-18Z THU. THE BEST THREAT
OF CONVECTION SHOULD OCCUR AT THE UIN TAF SITE LT TGT AND THU
MRNG AS A WK SFC WV MOVES ALNG THE SEWD SAGGING CDFNT. SCT
CONVECTION WILL PROBABLY REDEVELOP IN THE COU AREA LT TGT AND THU
MRNG WITH THE BEST CHC OF TSRA IN THE STL AREA DURING THU AFTN.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR AUDRAIN-
BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-
JEFFERSON-LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-
REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE-WARREN-WASHINGTON.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR KNOX-
LEWIS-MARION-MONROE-PIKE-RALLS-SHELBY.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR ST.
CHARLES-ST. LOUIS-ST. LOUIS CITY.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR BOND IL-
CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-
MACOUPIN IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
WASHINGTON IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR ADAMS IL-
BROWN IL-PIKE IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MADISON
IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Aug 2, 4:00 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT WED AUG 2 2006 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-031215- ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALLAWAY-COLE-KNOX-LEWIS-MARION- MONITEAU-MONROE-PIKE-PIKE IL-RALLS-SHELBY- 400 PM CDT WED AUG 2 2006 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT IT WILL CONTINUE TO BE VERY WARM THIS EVENING AS TEMPERATURES DROP INTO THE LOWER TO MIDDLE 90S. PEOPLE SHOULD STILL BE CAUTIONS BY TAKING PLENTY OF BREAKS FROM ACTIVITY TO COOL DOWN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT AS A COLD FRONT DROPS INTO THE REGION. THE PRIMARY RISK WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG THUNDERSTORMS MAY LINGER ACROSS THE AREA EARLY THURSDAY. THE SEVERE WEATHER THREAT SHOULD BE OVER BY THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED LATE TONIGHT INTO THURSDAY MORNING. ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065- 072>075-084-085-099-031215- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN- GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL- MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL- OSAGE-RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS- ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON- WASHINGTON IL- 400 PM CDT WED AUG 2 2006 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THE EXCESSIVE HEAT WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM THIS EVENING. HOWEVER IT WILL STILL BE VERY WARN OVERNIGHT SO CAUTION SHOULD STILL BE USED. THERE WILL BE A CHANCE FOR THUNDERSTORMS LATE TONIGHT...MAINLY TOWARD MORNING...PRIMARILY FOR AREAS NORTH OF INTERSTATE 70. A FEW STORMS COULD BE SEVERE PRODUCING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS THURSDAY AS A COLD FRONT MAKES ITS WAY INTO THE AREA. SOME STORMS MAY BE SEVERE...PRIMARILY ACROSS SOUTHERN ILLINOIS. THE PRIMARY THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED LATE TONIGHT INTO THURSDAY MORNING. JPK
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:45 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.